Alert archive / Tennessee / River Flood Advisories in 2018
River Flood Advisory 57, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Mar 1, 2018, 1:49 PM CST for Davidson County, Williamson County, Tennessee. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2018, 1:49 PM CST (19:49 UTC)
- Expired
- Mar 2, 2018, 9:00 AM CST
- In force
- 19 hr
- Issued by
- NWS Nashville, TN
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Harpeth River at Bellevue (BELT1). The gauge peaked at 14.69 ft at Mar 1, 2018, 8:00 PM CST.
- Action stage
- 14 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 1, 11:20 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 1, 11:20 AM CST, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1120 AM CST Thu Mar 1 2018 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Rain continues across the mid state ahead of the front that will pass through the area later today. An additional 1 to 2 inches of rain will fall before its all said and done, mainly for the I-40 corridor and south. Flooding concerns will remain, especially for rivers and streams across the area. As the front passes through the area, afternoon winds will be out of the northwest around 15 to 20 mph with gusts up to 30 mph possible. Models do have some instability and decent shear through the morning and early afternoon, so kept in mention of isolated thunderstorms possible today as well. Rain chances will diminish through the day from west to east, and hopefully by this evening drier weather will take over at least through the weekend. As the upper trough and front continue off to the east, upper ridging will take its place. Temperatures will be a little cooler than we have seen, but still above normal through the weekend with highs in the mid 50s to low 60s. The drier weather will be welcomed relief from all of the rain the mid state has seen lately! Overnight temperatures Friday night and Saturday night will have most areas seeing lows in the upper 20s on the Plateau and around freezing elsewhere thanks to the clear skies and light winds. By Monday late morning/early afternoon. a Midwest trough will drag a cold front through the southeast, and rain chances will return. This looks to be a quick shot at precip with chances ending by late Tuesday morning. The GFS has a much more aggressive upper low, and thus, colder air behind the front. The ECMWF latest run comes in with a weaker low and is warmer than the GFS solution. The GFS has cold enough air late Monday night and early Tuesday morning to have some light snow potential on the northern Plateau. The ECMWF doesnt have any precip over the area by the time its cold enough for snow, so for now just have mention of rain through mid day Tuesday. Upper level solutions begin to differ a bit more after Tuesday, but there is some agreement on drier conditions returning. Therefore kept the rest of the forecast dry through early Friday morning. One thing models do agree on is temperatures slightly cooler with 850mb temps below zero over the mid state. This time of year, that will have high temperatures just below average which is in the low to mid 50s. So, on Wednesday and Thursday next week, put in some highs in the upper 40s to mid 50s to reflect the cooler solutions. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Cold front is just now entering Middle Tennessee from the northwest, with rain tapering off from NW to SE ahead of the front. Mainly MVFR ceilings are coming in with the front, so look for several hours of low clouds until drier air works its way in behind the boundary. Winds will remain gusty while shifting to the NW, and should start to diminish after 06Z. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch until noon CST today for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && DISCUSSION......Barnwell AVIATION........08
Hazardous weather outlook, Mar 1, 5:22 AM CST, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 522 AM CST Thu Mar 1 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-021130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 522 AM CST Thu Mar 1 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Heavy rains will continue this morning, coming to an end during the afternoon hours. Flash flooding may be possible with any heavy rain that occurs this morning. Any river flooding that occurs will last into the upcoming weekend for many area creeks and rivers. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Although conditions will be dry, river flooding will be ongoing Friday and through the weekend from the heavy rainfall received this week. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary for flooding.
In the hours before
Local storm report, Mar 1, 10:18 AM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1018 AM CST THU MAR 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD MOUNT PLEASANT 35.55N 87.19W
03/01/2018 MAURY TN EMERGENCY MNGR
*** 1 INJ *** FLASH FLOOD WATER ENTERED AN ALUMINUM
SMELTING FACILITY CAUSING AN EXPLOSION THAT INJURED ONE
PERSON.
&&
EVENT NUMBER OHX1800218
MR3Local storm report, Mar 1, 10:23 AM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1023 AM CST THU MAR 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM FLASH FLOOD MANCHESTER 35.47N 86.08W
03/01/2018 COFFEE TN TRAINED SPOTTER
PARKER RD AND LUMLEY STAND RD IN MANCHESTER ARE
IMPASSABLE DUE TO HIGH WATER.
&&
EVENT NUMBER OHX1800219
MR3Local storm report, Mar 1, 10:24 AM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1024 AM CST THU MAR 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 4 SW LOBELVILLE 35.71N 87.85W
03/01/2018 PERRY TN DEPT OF HIGHWAYS
SR 438 CLOSED AT MILE MARKER 21 DUE TO HIGH WATER.
0615 AM FLOOD MOUNT PLEASANT 35.55N 87.19W
03/01/2018 MAURY TN EMERGENCY MNGR
NUMEROUS ROADS CLOSED ACROSS MAURY COUNTY PARTICULARLY
IN THE SOUTHERN HALF OF THE COUNTY.
0630 AM FLASH FLOOD MOUNT PLEASANT 35.55N 87.19W
03/01/2018 MAURY TN EMERGENCY MNGR
*** 1 INJ *** FLASH FLOOD WATER ENTERED AN ALUMINUM
SMELTING FACILITY CAUSING AN EXPLOSION THAT INJURED ONE
PERSON.
0830 AM FLASH FLOOD LEWISBURG 35.45N 86.79W
03/01/2018 MARSHALL TN EMERGENCY MNGR
SR 271 NEAR MILE MARKER 7 AND SR 272 AT VERONA CANEY RD
ARE CLOSED DUE TO HIGH WATER.
0841 AM FLASH FLOOD MURFREESBORO 35.85N 86.39W
03/01/2018 RUTHERFORD TN AMATEUR RADIO
NUMEROUS ROADS CLOSED ACROSS RUTHERFORD COUNTY DUE TO
HIGH WATER.
0850 AM FLASH FLOOD WARTRACE 35.53N 86.33W
03/01/2018 BEDFORD TN EMERGENCY MNGR
NUMEROUS ROADS CLOSED IN BEDFORD COUNTY ESPECIALLY
AROUND WARTRACE.
0858 AM FLASH FLOOD 4 NE TULLAHOMA 35.41N 86.17W
03/01/2018 COFFEE TN TRAINED SPOTTER
JD NEIL RD NEAR RUTLEDGE FALLS IS IMPASSABLE DUE TO
HIGH WATER.
0930 AM FLASH FLOOD FRANKLIN 35.93N 86.84W
03/01/2018 WILLIAMSON TN AMATEUR RADIO
NUMEROUS ROADS CLOSED IN WILLIAMSON COUNTY DUE TO HIGH
WATER.
1008 AM FLASH FLOOD MANCHESTER 35.47N 86.08W
03/01/2018 COFFEE TN TRAINED SPOTTER
PARKER RD AND LUMLEY STAND RD IN MANCHESTER ARE
IMPASSABLE DUE TO HIGH WATER.
&&
EVENT NUMBER OHX1800215 OHX1800211 OHX1800218 OHX1800214 OHX1800212
OHX1800213 OHX1800216 OHX1800217 OHX1800219
MR3Local storm report, Mar 1, 10:27 AM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1027 AM CST THU MAR 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD 8 SE MANCHESTER 35.39N 85.98W
03/01/2018 COFFEE TN FACEBOOK
A FACEBOOK IMAGE SHOWED WATER CLOSE TO ENTERING A
RESIDENCE ON HWY 127 NEAR LITTLE MOUNTAIN RD IN
HILLSBORO.
&&
EVENT NUMBER OHX1800220
MR3Local storm report, Mar 1, 12:13 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1213 PM CST THU MAR 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM FLOOD 7 NW TRACY CITY 35.33N 85.84W
03/01/2018 GRUNDY TN AMATEUR RADIO
PAYNES COVE RD AND CLOUSE HILL RD CLOSED DUE TO HIGH
WATER.
&&
EVENT NUMBER OHX1800221
MR3Local storm report, Mar 1, 12:14 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1214 PM CST THU MAR 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 4 SW LOBELVILLE 35.71N 87.85W
03/01/2018 PERRY TN DEPT OF HIGHWAYS
SR 438 CLOSED AT MILE MARKER 21 DUE TO HIGH WATER.
0615 AM FLOOD MOUNT PLEASANT 35.55N 87.19W
03/01/2018 MAURY TN EMERGENCY MNGR
NUMEROUS ROADS CLOSED ACROSS MAURY COUNTY PARTICULARLY
IN THE SOUTHERN HALF OF THE COUNTY.
0630 AM FLASH FLOOD MOUNT PLEASANT 35.55N 87.19W
03/01/2018 MAURY TN EMERGENCY MNGR
*** 1 INJ *** FLASH FLOOD WATER ENTERED AN ALUMINUM
SMELTING FACILITY CAUSING AN EXPLOSION THAT INJURED ONE
PERSON.
0830 AM FLASH FLOOD LEWISBURG 35.45N 86.79W
03/01/2018 MARSHALL TN EMERGENCY MNGR
SR 271 NEAR MILE MARKER 7 AND SR 272 AT VERONA CANEY RD
ARE CLOSED DUE TO HIGH WATER.
0841 AM FLASH FLOOD MURFREESBORO 35.85N 86.39W
03/01/2018 RUTHERFORD TN AMATEUR RADIO
NUMEROUS ROADS CLOSED ACROSS RUTHERFORD COUNTY DUE TO
HIGH WATER.
0850 AM FLASH FLOOD WARTRACE 35.53N 86.33W
03/01/2018 BEDFORD TN EMERGENCY MNGR
NUMEROUS ROADS CLOSED IN BEDFORD COUNTY ESPECIALLY
AROUND WARTRACE.
0858 AM FLASH FLOOD 4 NE TULLAHOMA 35.41N 86.17W
03/01/2018 COFFEE TN TRAINED SPOTTER
JD NEIL RD NEAR RUTLEDGE FALLS IS IMPASSABLE DUE TO
HIGH WATER.
0930 AM FLASH FLOOD FRANKLIN 35.93N 86.84W
03/01/2018 WILLIAMSON TN AMATEUR RADIO
NUMEROUS ROADS CLOSED IN WILLIAMSON COUNTY DUE TO HIGH
WATER.
1008 AM FLASH FLOOD MANCHESTER 35.47N 86.08W
03/01/2018 COFFEE TN TRAINED SPOTTER
PARKER RD AND LUMLEY STAND RD IN MANCHESTER ARE
IMPASSABLE DUE TO HIGH WATER.
1025 AM FLASH FLOOD 8 SE MANCHESTER 35.39N 85.98W
03/01/2018 COFFEE TN FACEBOOK
A FACEBOOK IMAGE SHOWED WATER CLOSE TO ENTERING A
RESIDENCE ON HWY 127 NEAR LITTLE MOUNTAIN RD IN
HILLSBORO.
1051 AM FLOOD 7 NW TRACY CITY 35.33N 85.84W
03/01/2018 GRUNDY TN AMATEUR RADIO
PAYNES COVE RD AND CLOUSE HILL RD CLOSED DUE TO HIGH
WATER.
&&
EVENT NUMBER OHX1800215 OHX1800211 OHX1800218 OHX1800214 OHX1800212
OHX1800213 OHX1800216 OHX1800217 OHX1800219 OHX1800220 OHX1800221
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:28 PM CST | Areal Flood Advisory | OHX | Bedford, Giles, Hickman, Lawrence, Lewis, Marshall and 3 more | 3 hr |
| Feb 28, 9:13 PM CST | Areal Flood Advisory | OHX | Bedford, Coffee, Giles, Grundy, Hickman, Lawrence and 7 more | 12 hr |
| Feb 28, 9:17 PM CST | River Flood Advisory | OHX | Perry, Wayne | 16 hr |
| Feb 28, 10:45 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 2 more | 6 hr |
| Feb 28, 10:52 PM CST | Areal Flood Advisory | OHX | Cannon, Coffee, Davidson, DeKalb, Rutherford, Smith and 4 more | 6 hr |
| Mar 1, 1:29 AM CST | River Flood Advisory | OHX | Bedford | 12 hr |
| Mar 1, 4:42 AM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 2 more | 4 hr |
| Mar 1, 4:44 AM CST | Areal Flood Advisory | OHX | Cannon, Coffee, Davidson, DeKalb, Rutherford, Smith and 4 more | 4 hr |
| Mar 1, 4:47 AM CST | River Flood Advisory | OHX | Coffee | 16 hr |
| Mar 1, 4:49 AM CST | River Flood Advisory | OHX | Bedford | 3 hr |
| Mar 1, 5:20 AM CST | River Flood Advisory | OHX | Marshall | 11 hr |
| Mar 1, 7:03 AM CST | River Flood Advisory | OHX | Grundy | 14 hr |
| Mar 1, 7:06 AM CST | Flash Flood Warning | OHX | Giles, Lawrence, Wayne | 3 hr |
| Mar 1, 7:15 AM CST | Flash Flood Warning | OHX | Hickman, Lewis, Maury, Perry | 3 hr |
| Mar 1, 7:23 AM CST | Flash Flood Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 3 hr |
| Mar 1, 7:24 AM CST | Flash Flood Warning | OHX | Cannon, Coffee, Grundy, Warren | 6 hr |
| Mar 1, 8:09 AM CST | River Flood Warning | OHX | Bedford | 24 hr |
| Mar 1, 8:09 AM CST | River Flood Warning | OHX | Bedford, Marshall | 24 hr |
| Mar 1, 8:11 AM CST | Areal Flood Advisory | OHX | Cumberland, DeKalb, Putnam, Van Buren, White | 4 hr |
| Mar 1, 8:41 AM CST | River Flood Warning | OHX | Stewart | 24 hr |
| Mar 1, 10:15 AM CST | Flash Flood Warning | OHX | Giles, Lawrence, Wayne | 3 hr |
| Mar 1, 10:17 AM CST | Flash Flood Warning | OHX | Hickman, Lewis, Maury, Perry | 3 hr |
| Mar 1, 10:19 AM CST | Flash Flood Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 3 hr |
| Mar 1, 1:19 PM CST | River Flood Warning | OHX | Perry, Wayne | 47 hr |
| Mar 1, 4:17 PM CST | River Flood Warning | OHX | Marshall | 38 hr |
Nearby
River Flood Advisories in Tennessee, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.